Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for recurring palpitations and anxiety after Marijuana intake

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1605 Questions

default
Posted on Wed, 5 Apr 2017 in Medicines and Side Effects
Question: I had a panic attack over a month ago due to ingesting marijuana

The palputations and high heart reoccur and the anxiety comes and goes .

Why is this? I never had any of this prior eating a snall amount of marijuana.

Note: i am not a drig user abd have a family and good job. I ate this as an exeriment and thought it might be a nice exoerirnce . But i was very wrong.
doctor
Answered by Dr. Klarida Papaqako 1 hour later
Brief Answer:
The anxiety attacks most probably are not because of taking marijuana once

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your question.
I read it carefully and I understand your concern.

Marijuana and all the drugs are stimulants and they give fast heart rate and palpitations.
If you haven't used it anymore though, I don't think that the symptoms you have are related. That is because the marijuana is not anymore in your blood, so cannot stimualate your heart anymore.

So, lets treat them as anxiety attacks, unrelated to the marijuana.
See what else might have triggered them. Have you had anything changed in your life in the last 6 months that might have overstressed you? - any loss in your loved ones? A stressful job? Financial or other problems?

Sometimes the trigger cannot be identified.
My recommendations are:
- When the symptoms start, get out in the fresh air and take slow deep breaths.
- If you can start walking or running, that would be very helpful.
- Do things you enjoy at least every day: get out and meet friends, read books, pain, ect.
- Have a healthy lifestyle with a healthy diet and plenty of fluids.
- About drinks that might stimulate you like energic drinks or drinks who have caffeine.

Hope this practical advices are helpful and that I answered your question.

Let me know if you have other questions or concerns.

Regards,
Dr.Papaqako
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Panic attack

doctor1 MD

Greetings all. I m curious what the outcome would be if I quit Trazodone. I went on it after brain surgery in 2002. My 2nd under the knife, 2 other times prior underwent radiation procedure. Also between 2000-2002 times were dramatic, Mom long time suffered from same thing(nf2), died a month prior to the 2002 surgery. After awaking from that surgery and becoming paralysed entirely on left side of face, I was in a panic state of mind. That panic started a year prior after my second gamma knife surgery. Didn t realize back then, but thinking back, there was a few times where to panic came out through speech. Moving on..I was put on 25mg of trazodone, didn t do much, or last long. Then 50mg. That did it, and I ve been on it every since. I started to feel the panic/anxiety in 2010 and have been dealing with it ever since. I had two minor facial procedures (eyelid surgery) in 2012, and that kind of tip me over the boiling point. I had 2 full blown panic attacks. There were caused by abdominal pain. Very very painful. I ve always thought it was ulcer, but i m not so sure, it s almost like the sink is clogged? all the gas, acid, everything just gets stuck and doesn t move. I had it a few times when i was 17. After a year+ trying to figure it out, I quit coffee after supper and that stopped it. It took about 8-12 months to get over the affects of those attacks. I d always find myself tense, my hands would always clench up, or grabbing my shirt without even knowing. Same goes with other muscles. Only thing that remains is when I do something like house work, moving furniture, mow lawn etc. , my lips will be very red. the panicky feeling is under control for the most part. But after those attacks it just feels not that far away. If i ever need surgery I m gonna definitely seek max trazodone or something. with all this said, is trazodone even working any more? does the body over time develop resistance against it. It didn t calm me down one bit when I had those minor surgeries, or every day since 2011. what im wondering is if i quit, will the panic increase and become unbearable or no change? if i do need more surgery in future I will seek help, but nowadays manageable. I wondering if the 50 mg is still helping out. Mike

doctor1 MD

Hi I am a 43 yr old woman whose had my tubes tied for almost 6 years. I only have my right ovary and fallopian tube left. I have pcos and I have always been very irregular. I had a period 51 days ago. I went to the restroom and when I wiped there was fresh blood, I assumed I had started my period. I put a pad on and I went to the restroom later and there was no blood on the pad or when I wiped. The next day there was a faint pink on my tissue one time and then nothing else. I am having panic attacks thinking I have cancer, but cannot get into see my Dr. Please help!!

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

Hi. I am a male. As long as I can remember, i have experienced a sharp, burning chest pain that occurs randomly. It does not radiate and usually only lasts a few seconds. It is not brought on by exercise. I also occasionally experience palpitations. Sometimes, it feels like my heart stops and skips a beat and then continues. I also can feel my heartbeat sometimes and it beats fast and hard. My usual resting heart rate is about 103. My BP is about 128/76. I have panic attacks also. Occasionally, I feel lightheaded which usually only lasts for a few minutes and is followed by extreme anxiety. I sometimes get nauseous and have irregular bowel habits. Sometimes I am constipated and other times I have diarrhea. I have seen my doctor and had blood work and a EKG done. Palpitations did show up on the EKG but my doctor says they are not serious. Some people have suggested I have acid reflux. I seem to have some symptoms of MVP but I was never diagnosed with it.

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy